Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 161, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 15, 2019, 8:41 PM MDT for Cherry County, Grant County, Sheridan County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2019, 8:41 PM MDT (02:41 UTC)
- Expired
- Jul 15, 2019, 9:30 PM MDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Cherry County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 141 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 8:56 PM MDT | TSTM WND GST 60 | 30 Sse Gordon, NE | DELAYED REPORT, PUBLIC REPORTED 60 MPH THUNDERSTORM WIND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 2:54 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 925 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1939 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted.
755
WUUS53 KLBF 160241
SVRLBF
NEC031-075-161-160330-
/O.NEW.KLBF.SV.W.0161.190716T0241Z-190716T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
841 PM MDT Mon Jul 15 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Cherry County in north central Nebraska...
Northwestern Grant County in west central Nebraska...
Eastern Sheridan County in the Panhandle of Nebraska...
* Until 930 PM MDT.
* At 841 PM MDT, severe thunderstorms were located along a line
extending from near Gordon to 21 miles southeast of Rushville to 6
miles northeast of Ellsworth, moving east at 50 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* These severe thunderstorms will remain over mainly rural areas of
southwestern Cherry...northwestern Grant and eastern Sheridan
Counties, including the following locations... Watson Lake, Big
Hill, Dipping Vat Meadow, Billys Lake, Morgan Lake, Finnegan Lake,
Lone Butte, Highway 27 crossing the Niobrara River, Kennedy Lake
and Smith Lake State Wildlife Management Area.
This includes the following highways...
Highway 20 between mile markers 90 and 126.
Highway 250 between mile markers 1 and 48.
Highway 2 between mile markers 113 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4288 10186 4203 10185 4206 10244 4279 10250
TIME...MOT...LOC 0241Z 261DEG 43KT 4274 10219 4247 10219 4212 10219
HAIL...0.88IN
WIND...70MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 5:37 PM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 15, 5:37 PM MDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service North Platte NE 637 PM CDT Mon Jul 15 2019 .UPDATE... Issued at 447 PM CDT Mon Jul 15 2019 The cap is weakening across ncntl Nebraska and thunderstorms have formed ahead of the forecast schedule. A new forecast is in place across ncntl Nebraska for scattered thunderstorms this afternoon through tonight. UPDATE Issued at 417 PM CDT Mon Jul 15 2019 A forecast update is in place for the cluster of storms near Thedford. A gust to 46kts has been recorded. The forecast takes the storms southeast toward Lincoln and Custer counties over the next few hours. Storm motion is toward the southeast at 15 mph. && .SHORT TERM...(This evening through Tuesday night) Issued at 200 PM CDT Mon Jul 15 2019 Satellite timing tools suggest the shower and thunderstorm activity over ern Wyoming will be located across wrn Nebraska around 21z this afternoon. This seems faster than the deterministic model timing. The thunderstorm forecast this afternoon uses the timing tool and the fastest models, the HRRR and NAMnest, as the basis for a chance of severe thunderstorms with heavy rainfall. The HRRR also suggests good wind damage potential this evening but not significant (gusts less than 75 mph). The model generated gusts are around 65 mph. The model forms a QLCS on the nose of a 40kt 500mb jet and moves it through the Sandhills at around 45 mph. An isolated supercell or two may form later this evening behind the QLCS in the deeper shear. The heavy rain forecast across the Sandhills this evening is based on storm development ahead of the fast-moving QLCS. These storms and the QLCS will merge as indicated by the NAMnest. Precipitable water will be 1.50 inches or higher across the Sandhills. The dew point forecast uses the NAM guidance plus bias correction which is the most moist data set but is still too dry. Dew points in the 60s and lower 70s should continue tonight through Tuesday night. The temperature forecast uses the guidance blend plus bias correction. In the wake of tonight's significant thunderstorm activity, cooler outflow air from the storms will lower highs Tuesday into the 80s to lower 90s. The thunderstorm chances late Tuesday are just scattered across northern Nebraska. The models maintain a stable environment throughout the afternoon with activity just getting started in Wyoming around 21z. This activity will try and move east through nrn Nebraska but weaken as it encounters a more stable air. .LONG TERM...(Wednesday through Monday) Issued at 200 PM CDT Mon Jul 15 2019 Just isolated thunderstorms are in the forecast Wednesday through Monday but the NAMnest is firing off a line of storms late Wednesday afternoon. This is the most aggressive model. The other models are more stable with just a hint of storm activity shown in the SREF. The latest model consensus continues to show low pressure anchored over the central high Plains but swrn and ncntl Nebraska will be in the warm sector with a warm front near the SD border. This should support heat wave and possibly heat advisory conditions at times Wednesday through Saturday. The latest model blend features highs in the 90s through Saturday, even north of the weak frontal boundary. Temperatures at h700mb continue in the 15C-18C through Saturday, even across nrn Nebraska. This could support highs in the low 100s as indicated by the ECM. Both the GFS and ECM indicate a significant cold front late Saturday which cools high back into the 80s Sunday and Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 637 PM CDT Mon Jul 15 2019 In the near term, convection is on-going across north central Nebraska. Gusty erratic winds have been the primary concerns, but we've also received reports of marginal hail and limited visibility with the storms. Going forward, expect similar conditions to impact north central NE terminals if impacted by these storms. Outflow from this convection has largely stabilized the region to the south and west. The effects from the outflow on the projected overnight convection are still uncertain, so will go with the latest CAM guidance and continue a mention of strong storms into the overnight that could impact any/most west central NE terminals with heavy rain, limited visibility, gusty wind and hail. Otherwise, updates to the wind are expected as the outflow has caused a brisk northerly wind. There is uncertainty as to how low this outflow influenced wind will last at KLBF, so expect an update. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for NEZ007. && UPDATE...CDC SHORT TERM...CDC LONG TERM...CDC AVIATION...Jacobs
Hazardous weather outlook, Jul 15, 2:24 PM MDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 324 PM CDT Mon Jul 15 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-162030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 324 PM CDT Mon Jul 15 2019 /224 PM MDT Mon Jul 15 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Heat indices in the mid to upper 90s will continue into early evening. Heat indices will be near 100 degrees across Boyd county before decreasing after sunset. Severe thunderstorms are possible into tonight across mainly the eastern Panhandle and northwest Nebraska. Large hail, damaging winds, and frequent lightning is possible. Locally heavy rainfall will be possible as well across much of northern Nebraska. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Isolated strong to briefly severe thunderstorms will be possible area-wide Tuesday afternoon and evening. Heat indicies in the mid to upper 90s, approaching and reaching 100 degrees some locations, are possible in the afternoon Wednesday, Thursday, and Friday generally along and east of a line from Imperial to North Platte to Butte. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 15, 7:02 PM MDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service North Platte NE 702 PM MDT Mon Jul 15 2019 NEZ022-160145- Garden NE- 702 PM MDT Mon Jul 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARDEN COUNTY UNTIL 745 PM MDT... At 702 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Crescent Lake National Wildlife Refuge, or 26 miles southeast of Alliance, moving northeast at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tralnor Lake. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for the Panhandle of Nebraska. LAT...LON 4188 10259 4198 10240 4180 10228 4177 10251 TIME...MOT...LOC 0102Z 243DEG 6KT 4184 10250 Taylor
Special weather statement, Jul 15, 7:46 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
746 PM MDT Mon Jul 15 2019
NEZ022-160230-
Garden NE-
746 PM MDT Mon Jul 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GARDEN COUNTY UNTIL
830 PM MDT...
At 745 PM MDT, Doppler radar was tracking a strong thunderstorm near
Crescent Lake National Wildlife Refuge, or 26 miles north of Oshkosh,
moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Crescent Lake National Wildlife Refuge, Mumper, Jerry Lake, Deer
Lake, Adams Flats, Britton Lake and Kincaid Lake.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4187 10247 4198 10212 4197 10210 4173 10208
4170 10205 4169 10243
TIME...MOT...LOC 0145Z 256DEG 17KT 4179 10236
TaylorSpecial weather statement, Jul 15, 7:52 PM MDT, 49 minutes before
Special Weather Statement National Weather Service North Platte NE 752 PM MDT Mon Jul 15 2019 NEZ094-160230- Western Cherry NE- 752 PM MDT Mon Jul 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL 830 PM MDT... At 752 PM MDT, Doppler radar was tracking a strong thunderstorm near Merriman, or 22 miles east of Gordon, moving north at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Merriman around 810 PM MDT. Other locations impacted by this storm include Highway 61 Crossing The Niobrara River. This includes the following highways... Highway 20 between mile markers 123 and 139. Highway 61 between mile markers 215 and 231. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for north central Nebraska. LAT...LON 4299 10163 4278 10163 4276 10187 4300 10196 TIME...MOT...LOC 0152Z 173DEG 16KT 4285 10177 Taylor
Special weather statement, Jul 15, 8:14 PM MDT, 27 minutes before
Special Weather Statement National Weather Service North Platte NE 814 PM MDT Mon Jul 15 2019 NEZ004-094-160300- Sheridan NE-Western Cherry NE- 814 PM MDT Mon Jul 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY AND SHERIDAN COUNTIES UNTIL 900 PM MDT... At 813 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Hay Springs to 14 miles northeast of Wild Horse Butte to Antioch. Movement was east at 50 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Strong thunderstorms will be near... Rushville around 825 PM MDT. Other locations impacted by these storms include Big Hill, Dipping Vat Meadow, Billys Lake, Lone Butte, Intersection of Highway 61 and Survey Valley Road, Rock Hill, Wickson Lake, Diamond Lake, Krause Lake and Watson Lake. This includes the following highways... Highway 20 between mile markers 79 and 97. Highway 250 between mile markers 1 and 48. Highway 2 between mile markers 97 and 109. Highway 61 between mile markers 169 and 215. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for the Panhandle of and north central Nebraska. LAT...LON 4279 10171 4213 10167 4203 10269 4274 10271 TIME...MOT...LOC 0213Z 264DEG 45KT 4266 10264 4237 10261 4206 10264 Taylor
Local storm report, Jul 15, 8:29 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
929 PM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND DMG 13 S RUSHVILLE 42.52N 102.47W
07/15/2019 SHERIDAN NE TRAINED SPOTTER
FOUR INCH BRANCH FROM HEALTHY TREE BROKEN OFF. ESTIMATED
60 MPH WIND.
&&
SJACOBSLocal storm report, Jul 15, 8:39 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
939 PM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND GST RUSHVILLE 42.71N 102.47W
07/15/2019 E70 MPH SHERIDAN NE TRAINED SPOTTER
ESTIMATED 60-70 MPH WINDS, SEVERAL TREE BRANCHES DOWN.
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:09 PM MDT | Special Weather Statement | LBF | Garfield | 51 min |
| Jul 15, 6:42 PM MDT | Special Weather Statement | LBF | Boyd | 48 min |
| Jul 15, 7:02 PM MDT | Special Weather Statement | LBF | Garden | 43 min |
| Jul 15, 7:46 PM MDT | Special Weather Statement | LBF | Garden | 44 min |
| Jul 15, 8:14 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Jul 15, 8:21 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 39 min |
| Jul 15, 8:56 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Jul 15, 9:53 PM MDT | Special Weather Statement | LBF | Cherry | 22 min |
| Jul 15, 10:22 PM MDT | Special Weather Statement | LBF | Brown | 38 min |
| Jul 15, 10:36 PM MDT | Special Weather Statement | LBF | Garden | 24 min |
| Jul 15, 10:47 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 43 min |
| Jul 15, 10:55 PM MDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 50 min |
| Jul 15, 11:03 PM MDT | Special Weather Statement | LBF | Grant | 42 min |
| Jul 15, 11:05 PM MDT | Special Weather Statement | LBF | Garden | 40 min |
| Jul 15, 11:08 PM MDT | Special Weather Statement | LBF | Perkins | 52 min |
| Jul 15, 11:44 PM MDT | Special Weather Statement | LBF | Rock | 46 min |
| Jul 16, 12:29 AM MDT | Special Weather Statement | LBF | Boyd, Garfield, Holt, Wheeler | 46 min |
| Jul 16, 2:21 AM MDT | Excessive Heat Watch | LBF | Boyd, Custer, Frontier, Garfield, Holt, Lincoln and 2 more | 12 hr |
| Jul 16, 2:28 PM MDT | Heat Advisory | LBF | Boyd, Custer, Frontier, Garfield, Holt, Lincoln and 2 more | 36 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.